Hail, Parmer
- When
- June 6, 6:10 PM CST
- Where
- Parmer County, 15 mi W of Friona
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.633, -103.000
Hail reported in Rhea from 6:10 PM to 6:15PM CST.
4 hail, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 6, 2:48 PM CST, 3 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 348 PM CDT MON JUN 6 2005 .SHORT TERM... ABUNDANT LOW LEVEL MOISTURE CONTINUES TO SURGE INTO THE SOUTH AND ROLLING PLAINS THIS AFTERNOON ON SOUTHEAST FLOW OF 10 TO 20 KTS. DRYLINE HAS NOT MOVED MUCH ALL DAY AS MID 60 DEWPOINTS ADVECTED INTO PORTIONS OF EASTERN NEW MEXICO. BEST LOW LEVEL CONVERGENCE STILL CAKED UP JUST EAST OF THE HIGHER TERRAIN WHERE ELEVATED CONVECTION IS UNDERWAY. GOOD LOW LEVEL INFLOW COMBINED WITH ABUNDANT ATMOSPHERIC INSTABILITY AND SHEAR WILL BE SUFFICE TO SUPPORT ISOLATED SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. 20Z LAPS ANALYSIS INDICATING BEST CAPE AXIS OF 2700 TO 3200 J/KG WITH LEAST AMOUNT OF CIN OVER THE WESTERN SOUTH PLAINS. STORMS EXPECTED TO BUILD IN INTENSITY AND COVERAGE AREA...PROPAGATING EAST AND AFFECTING ROUGHLY A BOVINA TO MORTON TO DENVER CITY LINE BY 6 OR 7 PM. BIGGEST CONCERN HERE IS THE FORWARD PROGRESS OF THE STORMS. INSTABILITY IS CERTAINLY THERE...BUT BIG CONCERN IS THE EVENTUAL FORWARD PROGRESS OF THE STORMS AS THE DRYLINE MOVES VERY LITTLE EAST. MORNING SYNOPTIC SCALE ANALYSIS INDICATED WEAK MID LEVEL FLOW BUT 700MB DIFFLUENCE IN PLACE COULD CAUSE SOME TRAINING OF SLOW MOVING CELLS. LOCALIZED HEAVY DOWNPOURS A GOOD BET AS SOME TRAINING ECHOES DEVELOP IN WEAK DIFFLUENCE ALOFT. ACTIVITY THIS EVENING SHOULD BE PRIMARILY A WESTERN SOUTH PLAINS EVENT AS THE BEST AXIS OF INSTABILITY AND LOW LEVEL INFLOW SHOULD FEED INTO DEVELOPING STORMS AS THEY SLOWLY MOVE ENE. WILL BE TOUGH TO GET MUCH DEVELOPMENT PAST THE CAPROCK WITH LACK OF FOCUSED LIFTING MECHANISM AND WARMER 700MB TEMPS. DO BELIEVE THE ACTIVITY WILL DIMINISH AFTER SUNSET AS STORMS LOSE PUNCH WITH LOSS OF HEATING. A FEW ISOLATED STORMS STILL A POSSIBILITY OVER THE ROLLING PLAINS...BUT GREATEST POTENTIAL REMAINS OVER THE WEST. LOW LEVEL MOISTURE HOLDS FAIRLY TIGHT OVERNIGHT WITH THE POTENTIAL FOR PATCHY LOW CLOUDS TUESDAY MORNING. WILL PLAY THE DRYLINE A TAD FURTHER EAST TUESDAY AFTERNOON WITH SLIGHT CHANCE POPS CENTRAL AND EAST. INHERITED FORECAST IN GOOD SHAPE AND MADE ONLY MINOR CHANGES TO POPS. WENT WITH 40 POPS ALONG THE EXTREME SOUTHWEST TX PANHANDLE AND WESTERN SOUTH PLAINS. KEPT 20S OVER THE ROLLING PLAINS AND 30S OVER THE CENTRAL SOUTH PLAINS. KW .LONG TERM... NO SIG CHANGE TO PREVIOUS FORECAST. SOUTHWESTERLY FLOW ALOFT TO CONTINUE THROUGH SATURDAY WITH SLOSHING DRYLINE EXPECTED. BEST PUSH OF THE DRYLINE TO THE EAST PROGGED TO BE WEDNESDAY AND THURSDAY BEFORE AMPLIFYING UPPER TROUGH ACROSS THE WESTERN CONUS BACKS WINDS SUFFICIENTLY TO KEEP MOISTURE BACKED UP INTO EASTERN NEW MEXICO. WILL TREND GRIDS/ZONES THIS DIRECTION. FORECAST SUNDAY AND MONDAY MORE QUESTIONABLE AS GFS MOVES UPPER TROUGH ACROSS THE PLAINS WHILE ECMWF IS ABOUT A DAY LATER. THEN THERE ARE SUGGESTIONS THAT UPPER RIDGE WILL BUILD OVER THE AREA EARLY NEXT WEEK. TIME WILL TELL. PREVIOUS FORECAST HANDLES WELL ENOUGH AT THIS TIME THAT NO CHANGES WERE MADE. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 62 91 59 92 / 40 10 20 10 TULIA 63 92 62 91 / 30 20 20 10 PLAINVIEW 65 92 64 92 / 30 20 20 10 LEVELLAND 65 92 63 93 / 30 10 20 10 LUBBOCK 67 93 66 93 / 30 20 20 10 BROWNFIELD 65 93 66 95 / 30 10 20 10 CHILDRESS 68 94 68 92 / 20 20 20 20 SPUR 67 93 69 94 / 20 20 20 20 ASPERMONT 69 94 70 95 / 20 20 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 17/07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT MON JUN 6 2005 TXZ021>044-071630- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1130 AM CDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING ACROSS MOST OF THE AREA....GENERALLY WEST OF A LINE FROM MEMPHIS TO POST. A SURFACE TROUGH OF LOW PRESSURE AND A WEAK DRYLINE ARE EXPECTED TO BE LOCATED NEAR OR JUST WEST OF THE TEXAS AND NEW MEXICO BORDER BY LATE AFTERNOON. WARM TEMPERATURES IN THE MIDDLE ATMOSPHERE WILL PROVIDE A CAPPING INVERSION THROUGH MUCH OF THE DAY...BUT BY LATE AFTERNOON SURFACE HEATING WILL LIKELY CAUSE A BREAKING OF THE CAP ALONG PROTIONS OF THE DRYLINE WITH SCATTERED THUNDERSTORMS DEVELOPING. STORMS WHICH DO DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND STRONG OUTFLOW WINDS THE PRIMARY THREATS. MODERATE INSTABILITY AND WIND SHEAR WILL SUPPORT ISOLATED SUPERCELL DEVELOPMENT. STORM MOTION IS EXPECTED TO BE VERY SLOW TO THE EAST. THIS WILL LEAD TO THE THREAT OF VERY HEAVY RAINFALL AND MAY ALSO LIMIT THE EASTWARD EXTENT OF THE THUNDERSTORM ACTIVITY. THE ACTIVITY IS EXPECTED TO SLOWLY DIMINISH AFTER DARK WITH THE LOSS OF HEATING. .DAYS TWO THROUGH SEVEN... STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING...TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT...MAINLY AFTER 4 PM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 242 PM CDT MON JUN 6 2005 TXZ021-022-027-028-033-034-039-040-070300- BAILEY-CASTRO-COCHRAN-HOCKLEY-LAMB-PARMER-TERRY-YOAKUM- 242 PM CDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 419 EFFECTIVE UNTIL 1000 PM CDT FOR THE FOLLOWING COUNTIES... BAILEY...CASTRO...COCHRAN...HOCKLEY...LAMB...PARMER...TERRY... AND YOAKUM. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR LATER STATEMENTS AND POSSIBLE WARNINGS. LIPE
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
253 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL 11 SW LUBBOCK 33.46N 102.01W
06/05/2005 0.88 INCH LUBBOCK TX NWS EMPLOYEE
REPORTED AT 81ST AND QUAKER
0440 PM HAIL 12 SW LUBBOCK 33.45N 102.02W
06/05/2005 1.00 INCH LUBBOCK TX PUBLIC
0442 PM HAIL 12 S LUBBOCK 33.40N 101.88W
06/05/2005 0.75 INCH LUBBOCK TX BROADCAST MEDIA
REPORTED AT INDIANA AND 102ND
0445 PM HAIL 12 S LUBBOCK 33.40N 101.88W
06/05/2005 1.00 INCH LUBBOCK TX BROADCAST MEDIA
0448 PM HAIL 11 SW LUBBOCK 33.46N 102.01W
06/05/2005 1.75 INCH LUBBOCK TX PUBLIC
REPORTED NEAR 86TH AND GARY
0509 PM HAIL LUBBOCK 33.58N 101.88W
06/05/2005 1.75 INCH LUBBOCK TX OFFICIAL NWS OBS
0515 PM HAIL 9 S LUBBOCK 33.45N 101.88W
06/05/2005 2.00 INCH LUBBOCK TX EMERGENCY MNGR
REPORTED AT 77TH AND AVE W
0525 PM HAIL 2 N WILSON 33.35N 101.73W
06/05/2005 4.25 INCH LYNN TX PUBLIC
0536 PM HAIL 2 W RANSOM CANYON 33.53N 101.72W
06/05/2005 1.75 INCH LUBBOCK TX LAW ENFORCEMENT
0536 PM HAIL SLATON 33.44N 101.64W
06/05/2005 1.75 INCH LUBBOCK TX LAW ENFORCEMENT
0540 PM HAIL SLATON 33.44N 101.64W
06/05/2005 0.75 INCH LUBBOCK TX TRAINED SPOTTER
REPORTED AT THE INTERSECTION OF FM 41 AND HWY 84
0550 PM HAIL 7 S LUBBOCK 33.47N 101.88W
06/05/2005 1.00 INCH LUBBOCK TX TRAINED SPOTTER
REPORTED AT 18TH ST AND ORLANDO AVE
0605 PM HAIL 5 N GRASSLAND 33.21N 101.59W
06/05/2005 1.75 INCH LYNN TX PUBLIC
0615 PM HAIL GIRARD 33.36N 100.66W
06/05/2005 1.00 INCH KENT TX PUBLIC
0633 PM HAIL 2 E LOCKNEY 34.12N 101.41W
06/05/2005 1.00 INCH FLOYD TX PUBLIC
0644 PM HAIL 1 S POST 33.18N 101.38W
06/05/2005 1.75 INCH GARZA TX PUBLIC
0647 PM HAIL 1 E POST 33.19N 101.36W
06/05/2005 1.75 INCH GARZA TX LAW ENFORCEMENT
LOCATED ON HIGHWAY 1313
0651 PM HAIL 6 N JAYTON 33.34N 100.57W
06/05/2005 0.88 INCH KENT TX LAW ENFORCEMENT
0651 PM HAIL 5 SE POST 33.14N 101.32W
06/05/2005 1.75 INCH GARZA TX LAW ENFORCEMENT
0653 PM HAIL DUMONT 33.80N 100.52W
06/05/2005 1.75 INCH KING TX LAW ENFORCEMENT
0655 PM HAIL 5 SE POST 33.14N 101.32W
06/05/2005 1.75 INCH GARZA TX LAW ENFORCEMENT
REPORTED 5SE OF POST ON HWY 84
0659 PM HAIL 5 N JAYTON 33.32N 100.57W
06/05/2005 1.75 INCH KENT TX LAW ENFORCEMENT
0702 PM HAIL 4 N FLOYDADA 34.04N 101.34W
06/05/2005 1.75 INCH FLOYD TX FIRE DEPT/RESCUE
0712 PM HAIL DUMONT 33.80N 100.52W
06/05/2005 2.75 INCH KING TX CO-OP OBSERVER
0730 PM HAIL DELWIN 33.88N 100.40W
06/05/2005 0.88 INCH COTTLE TX FIRE DEPT/RESCUE
0800 PM HAIL JUSTICEBURG 33.25N 100.57W
06/05/2005 1.00 INCH KENT TX PUBLIC
0815 PM HAIL TULIA 34.54N 101.77W
06/05/2005 1.00 INCH SWISHER TX CO-OP OBSERVER
HAIL BEGAN AT 815 PM AND LASTED 8 MINUTES
0823 PM HAIL TULIA 34.54N 101.77W
06/05/2005 0.88 INCH SWISHER TX LAW ENFORCEMENT
0840 PM TSTM WND DMG GUTHRIE 33.63N 100.32W
06/05/2005 KING TX LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWNED BY STRONG
THUNDERSTORM WINDS.
0915 PM TSTM WND DMG 10 WNW JAYTON 33.31N 100.73W
06/05/2005 KENT TX PUBLIC
SEVERAL TREES AND POWER POLES DOWNED BY STRONG
THUNDERSTORM WINDS.
1200 AM NON-TSTM WND GST 1 N ODONNELL 32.97N 101.83W
06/06/2005 61 MPH LYNN TX MESONET
MEASURED BY THE TEXAS TECH UNIVERSITY WEST TEXAS MESONET.
1205 AM NON-TSTM WND GST 1 N ODONNELL 32.98N 101.83W
06/06/2005 63 MPH LYNN TX MESONET
MEASURED BY THE TEXAS TECH UNIVERSITY WEST TEXAS MESONET.
1240 AM TSTM WND GST 1 S JAYTON 33.24N 100.57W
06/06/2005 62 MPH KENT TX MESONET
MEASURED BY THE TEXAS TECH UNIVERSITY WEST TEXAS MESONET.
1255 AM TSTM WND GST 1 S JAYTON 33.24N 100.57W
06/06/2005 78 MPH KENT TX MESONET
MEASURED BY THE TEXAS TECH UNIVERSITY WEST TEXAS MESONET.
NWS COOPERATIVE OBSERVER REPORT OF A DESTROYED MOBILE
HOME AND SEVERAL TREES AND POWER POLES DOWNED. NO ONE WAS
HOME DURING THE TIME OF THE WIND DAMAGE.
0100 AM TSTM WND GST 1 S JAYTON 33.24N 100.57W
06/06/2005 60 MPH KENT TX MESONET
MEASURED BY THE TEXAS TECH UNIVERSITY WEST TEXAS MESONET.
&&
LAMARRE/EVANSThe Cannon AFB radar (KFDX), 57 km away, was scanning. The volume nearest the first event began at 00:12 UTC.
4 hail, 3 thunderstorm wind. Local standard time, as filed.
Hail reported in Rhea from 6:10 PM to 6:15PM CST.
Measured by the Texas Tech/West Texas Mesonet station.
Measured by KLBK-TV media storm chaser hand-held anemometer.
Reported from 9:00 PM to 9:10 PM CST.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465622, 5465623, 5465624, 5465625, 5465626, 5465628, 5465627.